Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Query about blocking due to lisinopril - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
User :   As someone (69 yrs old male) who is inclined to catarrh I have been prescribed BP medication over the last 18 months which has worsened my catarrh situation. My doctor has tried 3 different types of BP medication, each have created different variations on this effect. Is there any research that has identified this link and, if so, is there any particular BP medication that might be better?
User :   Hi
User :   Hi do you understand my question ok?
User :   can you explain Catarrh plz?
User :   Excessive mucus in the throat, or I guess anywhere in the ENT regions
User :   OK
User :   What medicines are you taking ?
User :   BP medications do not produce excess catarrh in throat
User :   There are few medications , ACE inhibitors which can cause cough
User :   Have tried Lisinopril Dihydrate, Valsartin (aka Diovan), and most recently Condesartan Cilexitil (aka Amias)
User :   ACE inhibitors are like : lisinipril etc
User :   Sorry? what is an ACE inhibitor?
User :   Angiotensin Conveting Enzyme inhibitors are class of drugs
User :   u r taking lisinipril
User :   that is ACE inhibitors
User :   Lisinipril can cause flu like symptoms
User :   but it is very rare
User :   most common side effect is cough
User :   and rash
User :   (a) I am no longer taking Lisinopril. thanks, but I don't understand your point that BP meds do not cause Catarrh in throat. That is exactly waht I am telling you
User :   I am searching for association
User :   If u r not taking lisinopril that is not the cause
User :   let me look for other info
User :   (b) Thanks for explanation of ACE, and thanks for your further searching
User :   Condesartan can cause persistent sore throat, hoarseness; That might cause catarrh
User :   Do you throat pain?
User :   Do you have throat pain?
User :   When you are Condesartan there are chances of getting frequent upper respiratory tract infection.
User :   upper respiratory tract infection involves thorat, larynx, trachea
User :   Not pain, no, just catarrh, which cannot be cleared and which is worst when I lie down, so I have difficulty with sleeping and enhanced snoring when sleeping.
User :   This will cause catarhh
User :   The symptom you tell me are not due to BP medicines
User :   So you have to look for other causes?
User :   In retrospective way of diagnosis, you can change medicine to different class and see whether the catarrh is relieved
User :   If that is relieved you can blame Condesartan
User :   First rule out other causes of excess secreations, unable to clear
User :   1. it could be any mass in throat
User :   2. it could be pharyngitis/bronchitis
User :   Do you smoke?
User :   Do you have any other medical conditions like , Asthma?
User :   Excess sputum production may result from infection, allergic reaction or by inhalation of irritants (e.g. smoke).
User :   I am a physicist (not a physician), but am a trained experimental observer, and I got my physician to alternate these meds to make sure I was not imagining things; like that I could check what was causing what. The initial med was Lisinopril, it gave me a cough, then I tried Valsartin and it gave me this catarrh effect, then I alternated back to Lisinopril, and I got the cough again. Now I am on Amias, and the effect is on Catarrh again. I don't seem to have any Phayngitis or bronchitis, I don't smoke and I don't suffer from asthma. But, I have always suffered from catarrh, but not like this before.
User :   ACE inhibitors and ARBs (Angitensin Receptor Blockers) act in the same axis
User :   They block renin agiotensin pathway
User :   lisinopril block the enzyme
User :   Candenserton block receptors
User :   Because eveidence based medicine, says there could be URis upper respiratory tract infection, inflammation , that might present as catarh , I will recommend switch medicine and see the results
User :   All bodies do not act similarly
User :   Different bodies react differently to medicines
User :   Thanks so far.Which meds are ACE and which meds are ARB's? What is renin agiotensin pathway? Which Enzyme does Lisinopril block? Can I print this conversation out at the end?
User :   lisinipril, captopril ramipril>> all come with pril at the end are ACE inhibitors
User :   Losartan valsartan, Condesartan>> all come with SARTAN at the end are ARBs
User :   Did the discussion help?
User :   Yes, this discussion has helped. It sounds like I've got to get my physician to go along with more experimentation, but which med would be different to try now?
User :   At the same time I like to get an X ray of sinuses
User :   Beta blockers- like metoprolol,
User :   Diuretics like Hydrochlorothide might be tried next
User :   Ok, thanks, sounds like a good suggestion. As I asked before, can I print this lot out ?
User :   It depends on ur MD preference.
User :   Thank you
User :   Bye
User :   u ca log i from ur ac
User :   and copy the info'
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor